Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 63, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 17, 2018, 1:39 PM EDT. It took effect at Jul 17, 2018, 5:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2018, 1:39 PM EDT (17:39 UTC)
- In effect from
- Jul 17, 2018, 5:00 PM EDT
- Expired
- Jul 18, 2018, 10:27 AM EDT
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
062 WHUS71 KBUF 171739 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 139 PM EDT Tue Jul 17 2018 LOZ042>044-180145- /O.NEW.KBUF.SC.Y.0063.180717T2100Z-180718T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 139 PM EDT Tue Jul 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 5 PM this afternoon to 2 PM EDT Wednesday. * WINDS...North 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Church
4 follow-up statements
040 WHUS71 KBUF 172327 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 727 PM EDT Tue Jul 17 2018 LOZ042>044-180730- /O.CON.KBUF.SC.Y.0063.000000T0000Z-180718T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 727 PM EDT Tue Jul 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS...North 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
630 WHUS71 KBUF 180219 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1019 PM EDT Tue Jul 17 2018 LOZ042>044-181030- /O.CON.KBUF.SC.Y.0063.000000T0000Z-180718T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1019 PM EDT Tue Jul 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS...North 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
829 WHUS71 KBUF 180756 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 356 AM EDT Wed Jul 18 2018 LOZ042>044-181600- /O.CON.KBUF.SC.Y.0063.000000T0000Z-180718T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 356 AM EDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
424 WHUS71 KBUF 181427 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1027 AM EDT Wed Jul 18 2018 LOZ042>044-181530- /O.CAN.KBUF.SC.Y.0063.000000T0000Z-180718T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1027 AM EDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 10:55 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 17, 10:55 AM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1055 AM EDT Tue Jul 17 2018 .SYNOPSIS... A few scattered showers will exit the area into eastern NY today behind a cold front. High pressure will build across the region tonight through Friday, which will bring comfortable temperatures and low humidity for mid-week, followed by warmer temperatures and increasing humidity for the end of the week. A slow-moving low pressure system will approach this weekend brining the next chance for unsettled weather. && .NEAR TERM /THROUGH TONIGHT/... As of late morning, a few scattered showers linger across far eastern portions of the forecast area as the surface cold front continues to exit toward eastern NY this afternoon. Much drier air, marked by dew points in the 50s across Ontario Canada will continue to spill in across the region this afternoon, setting the stage for a fine evening with low humidity and comfortable temperatures. Highs should top out in the upper 70s to low 80s which is more typical for this time of the year with dewpoints becoming more comfortable in the 50s. Northwest winds will mix in the afternoon with some gusts to around 20 mph possible. Tonight, high pressure will continue to ridge over western and central New York as it centers over Wisconsin. Expect mainly clear skies with a light steady 5-10 mph northwest to north flow overnight. River valley fog looks likely in the western Southern Tier where winds will be lightest. Dewpoints in the mid 50s will allow for cooler temps than recent nights, lows dipping into the mid 50s to around 60. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Wednesday through Friday an area of high pressure will cross from the Western Great Lakes to the New England coastline. On Wednesday, ahead of the surface high, an upper level trough will remain over our region, with model soundings suggesting a layer of moisture around 5-8K feet, mainly south of Lake Ontario. Within this trough, 850 hPa temperatures will dip into the upper single digits. Though we may start the day mostly sunny, a decent amount of cumulus clouds are expected to blossom and fill much of the sky south of Lake Ontario by late morning within steepening lapse rates. These clouds will erode through the afternoon as the trough axis exits eastward and much drier air infiltrates the Eastern Great Lakes region. Wednesday night will be clear with light winds. Excellent radiational cooling conditions will allow for temperatures to drop into the mid 40s to lower 50s. Definitely cool by mid summer standards. It will be a cool start to the day Thursday, though within a dry lower atmosphere we will quickly warm into the mid 70s to lower 80s under full sunshine as surface high pressure crosses our region. Winds will remain light. Thursday night the surface high will begin to slip to our east and a light southerly flow on the back side of this high pressure will keep overnight lows several degrees warmer than the previous night. Skies will remain mainly clear. Friday will continue to remain dry with high pressure over New England continuing to influence our weather. Skies will be mostly sunny, though high level clouds will begin to increase through the day from a storm system developing over the Midwest. Highs Friday with a southerly flow will be well into the 80s, and possibly lower 90s across the lake plain and Genesee Valley. Dewpoints will still be in the upper 50s to around 60...with just a touch of stickiness to the air Friday afternoon. All three mornings will likely have some dentrictic valley fog through the Southern Tier. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... The 00Z models continue to depict a mid level cutoff low over the Midwest Friday night and Saturday. A few widely scattered showers or thunderstorms may reach Western NY later Friday night and Saturday, with dry conditions prevailing east of Lake Ontario. A better chance of rain will arrive Saturday night and Sunday as the system advances east across Ohio and Lake Erie, with more favorable forcing and moisture arriving. Deeper moisture streamlines from the Atlantic over our region will boost chances for rain showers late in the weekend. Some of this moisture may get pulled back into the system approaching from the west, although the model consensus keeps the bulk of this moisture, possibly of subtropical nature, along the east coast. The trough is forecast to weaken in place by Monday, with a chance of a few more showers or isolated thunderstorms. Given the convective nature of all the rain chances this weekend, expect coverage of soaking rain to be spotty, with only limited improvement of dry soil conditions. Highs on Saturday will reach the mid 80s at lower elevations, with upper 70s to lower 80s by Sunday with more cloud cover and shower coverage. Lows will generally run in the mid to upper 60s on the lake plains, and lower 60s across the interior along with moderate humidity. Expect similar near average temperatures to persist through early next week. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... A cold front continues to exit the area toward eastern NY this midday, while high pressure and drier air moves in across western NY. For most sites this has already brought improving flight conditions to VFR, and while JHW/ART may continue to near MVFR through midday, they will improve to VFR early this afternoon as well. Northwesterly wind gusts may reach up to 20kts during the afternoon. VFR with light northwest flow will occur tonight as high pressure builds over our region. There is a chance for some patchy valley fog in the western southern Tier late tonight. This should mainly remain east of KJHW. Outlook... Wednesday through Friday...VFR. Saturday...VFR, except MVFR in showers and thunderstorms. && .MARINE... As high pressure builds in this afternoon and tonight behind a cold front passage, the pressure gradient driven northerly winds will be strong enough to possibly support SCA conditions along the south shore of Lake Ontario through Wednesday morning. Winds and waves will diminish for the remainder of the week as high pressure builds overhead, allowing for fine boating conditions. A low pressure system looks to cross over the Eastern Great Lakes this coming weekend with chances for showers and storms. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Church/Smith NEAR TERM...Church/Smith SHORT TERM...Thomas LONG TERM...Hitchcock/Thomas AVIATION...Church/Smith MARINE...Church/Smith
Hazardous weather outlook, Jul 17, 5:38 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Buffalo NY 538 AM EDT Tue Jul 17 2018 NYZ001>008-010>014-019>021-085-180945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 538 AM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-180945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 538 AM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 17, 9:36 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
936 AM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND DMG 4 SSW CORFU 42.91N 78.43W
07/16/2018 GENESEE NY PARK/FOREST SRVC
DELAYED REPORT. SEVERAL TREES DOWN AND DAMAGE TO
CAMPING EQUIPMENT AT DARIEN LAKES STATE PARK.
&&
EVENT NUMBER BUF1800523
HITCHCOCKLocal storm report, Jul 17, 9:37 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
937 AM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG WEBSTER 43.21N 77.43W
07/16/2018 MONROE NY FIRE DEPT/RESCUE
DELAYED REPORT. A COUPLE REPORTS OF DOWNED POWERLINES
IN TOWN.
&&
EVENT NUMBER BUF1800524
CHURCHLocal storm report, Jul 17, 10:14 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
1014 AM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG ROCHESTER 43.17N 77.62W
07/16/2018 MONROE NY LAW ENFORCEMENT
WIRE DOWN ON GARLAND AVE.
0437 PM TSTM WND DMG ROCHESTER 43.17N 77.62W
07/16/2018 MONROE NY LAW ENFORCEMENT
WIRES DOWN ON MAPLE ST.
0440 PM TSTM WND DMG ROCHESTER 43.17N 77.62W
07/16/2018 MONROE NY LAW ENFORCEMENT
WIRES DOWN ON CAMPBELL STREET.
0445 PM TSTM WND DMG ROCHESTER 43.17N 77.62W
07/16/2018 MONROE NY FIRE DEPT/RESCUE
TREE DOWN ONTO A HOUSE.
0454 PM HAIL PENFIELD 43.13N 77.48W
07/16/2018 M0.75 INCH MONROE NY TRAINED SPOTTER
0502 PM TSTM WND DMG WEBSTER 43.21N 77.43W
07/16/2018 MONROE NY FIRE DEPT/RESCUE
DELAYED REPORT. A COUPLE REPORTS OF DOWNED POWERLINES
IN TOWN.
0520 PM TSTM WND DMG 2 NE NEWARK 43.06N 77.07W
07/16/2018 WAYNE NY LAW ENFORCEMENT
TREES AND WIRES DOWN ON BOWERS AND SHULER RD
0520 PM TSTM WND DMG 2 NE NEWARK 43.06N 77.07W
07/16/2018 WAYNE NY LAW ENFORCEMENT
TREE ON HOUSE.
0520 PM TSTM WND DMG 1 S NEWARK 43.03N 77.09W
07/16/2018 WAYNE NY LAW ENFORCEMENT
TREE DOWN ON CLARK RD.
0558 PM TSTM WND DMG ROSE 43.15N 76.88W
07/16/2018 WAYNE NY LAW ENFORCEMENT
TREES AND WIRES DOWN ON CATCHPOLE ROAD.
0855 PM TSTM WND DMG JAMESTOWN 42.10N 79.24W
07/16/2018 CHAUTAUQUA NY LAW ENFORCEMENT
TREES DOWN.
0930 PM FLASH FLOOD PAYNESVILLE 42.01N 77.84W
07/16/2018 ALLEGANY NY LAW ENFORCEMENT
ROUTE 248A CLOSED DO TO FLOODING.
1002 PM TSTM WND DMG 3 E ALDEN 42.90N 78.43W
07/16/2018 GENESEE NY LAW ENFORCEMENT
TREE DOWN ON HARLOW RD
1009 PM TSTM WND DMG 4 SSW CORFU 42.91N 78.43W
07/16/2018 GENESEE NY PARK/FOREST SRVC
DELAYED REPORT. SEVERAL TREES DOWN AND DAMAGE TO
CAMPING EQUIPMENT AT DARIEN LAKES STATE PARK.
&&
EVENT NUMBER BUF1800512 BUF1800510 BUF1800511 BUF1800509 BUF1800508
BUF1800524 BUF1800513 BUF1800514 BUF1800516 BUF1800515 BUF1800520
BUF1800522 BUF1800521 BUF1800523
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:47 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 58 min |
| Jul 16, 9:33 PM EDT | Special Weather Statement | BUF | Cattaraugus | 57 min |
| Jul 16, 10:08 PM EDT | Severe Thunderstorm Warning | BUF | Genesee | 37 min |
| Jul 16, 10:21 PM EDT | Special Weather Statement | BUF | Allegany | 54 min |
| Jul 16, 10:35 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 28 min |
| Jul 16, 11:24 PM EDT | Special Weather Statement | BUF | Allegany | 36 min |
| Jul 17, 12:34 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 17, 12:55 AM EDT | Special Weather Statement | BUF | Jefferson | 80 min |
| Jul 17, 1:19 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 56 min |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.